Washington, 2007

Wildfire in Washington, July 14 to 21, 2007

July 14 to 21, 2007 · NWS OTX · 1 event in 1 county or zone

The Tunk Grade Fire, centered 11 miles north of Omak, was a lightning caused fire that burned 15,540 acres. Ten outbuildings and one structure were lost in the fire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Tunk Grade Fire, centered 11 miles north of Omak, was a lightning caused fire that burned 15,540 acres. Ten outbuildings and one structure were lost in the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 13, 9:30 PM PST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 13, 9:30 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1030 PM PDT FRI JUL 13 2007

.SYNOPSIS...
A DISTURBANCE PASSING UP THE WEST SIDE OF THE MID-LEVEL RIDGE WILL
BRING SOME UNSETTLED WEATHER TONIGHT AND SATURDAY. THIS WILL ALSO
START A GRADUAL COOLING TREND FOR THE INLAND NORTHWEST INTO NEXT
WEEK.

&&

.DISCUSSION...
REST OF TONIGHT...MOST OF THE HEAVY THUNDERSTORM ACTIVITY IS
MOVING OUT OF THE FORECAST AREA THIS EVENING...HOWEVER... LATEST
MODEL RUNS AND SATELLITE EXTRAPOLATION SUGGEST THE AIR MASS OVER
THE EASTERN FORECAST AREA REMAINS UNSTABLE WITH A DTHETAE/DZ
MINIMUM AXIS OVER EASTERN WASHINGTON AND NORTH IDAHO THROUGH THE
NIGHT. THIS SUGGESTS THAT CURRENT CONTINUING THUNDERSTORM ACTIVITY
TO THE SOUTH OVER OREGON WILL BE MOVING INTO A FAVORABLE AIR MASS
FOR CONTINUED PROPAGATION INTO THE FORECAST AREA FROM THE SOUTH
OVERNIGHT. THUS...WHILE THE CHANCE OF THUNDERSTORMS IS NOWHERE NEAR
AS GREAT AS THIS AFTERNOON...THE THREAT OF A NOCTURNAL THUNDERSTORM
REMAINS OVER THE EASTERN ZONES THROUGH THE REST OF THE NIGHT. RED
FLAG WARNINGS HAVE BEEN REMOVED FROM THE WESTERN ZONES WITH NO MORE
THREAT OF ABUNDANT LIGHTNING REMAINING IN THE WEST. RFW CONTINUES
FRO THE EASTERN FORECAST AREA WITH ANOTHER ROUND OF THUNDERSTORMS
EXPECTED SATURDAY. OTHERWISE...THERMAL TROUGH REMAINS OVER THE
IDAHO/WASHINGTON BORDER REGION FOR ANOTHER WARM NIGHT ALL LOCATIONS
WITH WINDS BECOMING LIGHT AND VARIABLE. /FUGAZZI

&&

.AVIATION...VFR CONDITIONS EXPECTED REGION-WIDE THROUGH 06Z SUNDAY.
ISOLATED THUNDERSTORMS EXPECTED EAST OF A LINE FROM KCQV TO KMWH
TONIGHT THROUGH 12Z SATURDAY...AN THEN ISOLATED THUNDERSTORMS AGAIN
WILL DEVELOP EAST OF THIS LINE AFTER 20Z...WITH SCATTERED
THUNDERSTORMS OVER THE MOUNTAINS NORTH AND EAST OF THE COLUMBIA
BASIN AND OVER THE CASCDES FROM 18Z TO 06Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        67 100  66  92  61  93 /  20  20  20  20   0   0
COEUR DALENE  64 102  62  92  57  93 /  20  30  20  20   0   0
PULLMAN        60  97  60  90  57  91 /  20  20  20  20   0   0
LEWISTON       67 104  70  98  66  99 /  20  20  20  20  10   0
COLVILLE       58 103  61  95  57  96 /  40  30  20  20   0   0
SANDPOINT      59  99  59  91  58  92 /  40  30  20  20   0   0
KELLOGG        63 104  61  92  58  93 /  40  30  20  20  20   0
MOSES LAKE     70 102  66  95  62  96 /  10  20  20  10   0   0
WENATCHEE      70  99  69  92  65  93 /  10  20  20  10   0   0
OMAK           69 101  67  95  61  96 /  10  20  20  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR NORTHERN AND
     CENTRAL IDAHO PANHANDLE (ZONE 101).

WA...RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR EAST WASHINGTON
     NORTHEAST (ZONE 686).

     RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
     WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673).

&&
Hazardous weather outlook, Jul 13, 9:57 PM PST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1057 PM PDT FRI JUL 13 2007

IDZ026-027-150600-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
1057 PM PDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   FIRE WEATHER WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TONIGHT

A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER
ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE
VALLEYS OF THE IDAHO PANHANDLE.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON
AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO
SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE
MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.

IDZ003-004-150600-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN
1057 PM PDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT SATURDAY.
   FIRE WEATHER WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TONIGHT

A THREAT FOR ISOALTED THUNDERSTORMS WILL CONTINUE TONIGHT. SOME
STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THE COMBINATION OF
LIGHTNING AND DRY FUELS WILL CONTINUE TO POSE FIRE CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER
ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE
VALLEYS OF THE IDAHO PANHANDLE.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON
AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO
SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE
MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.

IDZ001-002-WAZ036-037-150600-
NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
1057 PM PDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT SATURDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TONIGHT

A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER
ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE
VALLEYS OF THE IDAHO PANHANDLE.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON
AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO
SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE
MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.

WAZ033-035-150600-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...PULLMAN...RITZVILLE...COULEE DAM...
ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
1057 PM PDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER
ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE
VALLEYS OF THE IDAHO PANHANDLE.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON
AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO
SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE
MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.

WAZ034-038-041>044-150600-
MOSES LAKE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1057 PM PDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TONIGHT

A THREAT FOR THUNDERSTORMS WILL CONTINUE THIS EVENING OVER
CENTRAL WASHINGTON. THIS POTENTIAL WILL SHIFT INTO EAST WASHINGTON
AND IDAHO AS WELL. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL
HAIL. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL CONTINUE TO
POSE FIRE CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER
ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE
VALLEYS OF THE IDAHO PANHANDLE.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON
AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO
SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE
MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.

WAZ031-032-150600-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...ANATONE...PEOLA...CLARKSTON
1057 PM PDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.

.DAY ONE...TONIGHT

A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER
ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE
VALLEYS OF THE IDAHO PANHANDLE.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON
AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO
SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE
MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okanogan Valley

When
July 14, 12:00 AM PST to July 21, 11:59 PM PST
Where
Okanogan Valley forecast zone
Reported by
Other Federal Agency
Coordinates
48.143, -119.716 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48683.